Imuran and bruising

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/12/2007 6:33 AM (GMT -7)   
I'm on 100mg of Imuran a day.  The prescription warnings say to contact your doctor immediately if you have unexplained bleeding or bruising.  I discovered my third unexplained bruise in three days this morning.  How serious is this?  My doctor's office doesn't open for another half hour.  My boss is leaving in an hour to get on a plane and will be out of the country for the next week.  It's just the two of us in the office.  And of course I have plans tonight for the first time in forever.  Plans that I'm really excited about.
 
Will he just tell me to stop taking it?  Will he want me to come in for blood work?  Will I end up in the hospital again?  (The last one is what I'm really afraid of.)

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 10/12/2007 6:40 AM (GMT -7)   
I think he may just want to check your blood. I am pretty sure its not going to require a hospital visit/stay. Could you possibly be anemic? I am, and I bruise really easily. Good luck!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/12/2007 6:51 AM (GMT -7)   
I could be anemic.  I've been really tired lately, and taking a multivitamin with 100% of the RDA for Iron has really boosted my energy in the last couple of days.  Thanks.  It's reassuring to hear that I'm probably panicking for nothing.

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 10/12/2007 12:29 PM (GMT -7)   
How often are you getting blood tests while on Imuran?  When was your last blood test?
 
This isn't something to panic about, but it is worth mentioning to you doctor.  If it's been a while since you last had blood tests, it would be wise to have them again.

bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/12/2007 12:55 PM (GMT -7)   
I don't know- 7 weeks or so maybe?  My Rheumy ran a bunch of blood work at the end of August, and shared it with my GI.

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 10/12/2007 1:51 PM (GMT -7)   
How long have you been on Imuran?  Are you fairly new to it or have you been taking it several months/years?

Again, I would say this is something to report to your doctor -- and it's probably about time for another blood test anyway -- but nothing to stress over too much.

bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/12/2007 2:21 PM (GMT -7)   
I talked to my doctor this afternoon.  It was too late to try to get in for a blood test today, but he wants me to come in on Monday.  I've been on Imuran since the beginning of July, and he thinks that if it was going to cause me problems it would have started before this.  My joints are kicking up but my guts are under control at the moment, so he wants me to stop the Imuran until we get test results back on Tuesday.  He thinks it could be the Pred causing the bruising, too.  Only one more week and I'm done with that.

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 10/12/2007 8:17 PM (GMT -7)   
I am on both immuran & (a pred taper). Been on both drugs since Mar 2006. My bloodwork always comes back within range, however, I have to alternate between 75mg to 100mg of the immuran every other day because of a genetic factor that makes me toxic beyond this dosage. I have bruised very easily since I've been on both drugs. I can no longer wrestle or dance with the dog because I look as though I've been beat up. I have some extensive dental surgery scheduled and I'm afraid my jowls are going to look as though I've been abused afterwards! Don't panic, check the bloodwork and if it comes back in normal range I see no reason for you to adjust your meds. I am not known for my gracefulness, would have made a terrrible athlete! Just be careful and try not to run into to many things, don't wear heavy jewerly and of course watch the yardwork if you can do this at all. Let us know how things turn out for you!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:11 PM (GMT -7)
There are a total of 2,732,420 posts in 301,023 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
233 Guest(s), 5 Registered Member(s) are currently online.  Details
Brianscoob, Girlie, ggfgfgfdgfgdd98, gdftggfdgfdgf21, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer